Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 17, NWS Blacksburg, VA

May 12, 2011Carroll County, Wythe County, Virginia

NWS Blacksburg, VA issued this flash flood warning at May 12, 2011, 6:56 PM EDT for Carroll County, Wythe County, Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 6:56 PM EDT (22:56 UTC)
Expired
May 12, 2011, 11:10 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 8:28 PM EDTFLASH FLOOD4 Nnw Fries, VABRUSH CREEK CAME 4 TO 6 FEET OUT OF ITS BANKS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 92 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WGUS51 KRNK 122256
FFWRNK
VAC035-197-130500-
/O.NEW.KRNK.FF.W.0017.110512T2256Z-110513T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL WYTHE COUNTY IN SOUTHWEST VIRGINIA
  WEST CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 100 AM EDT FRIDAY.

* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  VERY HEAVY RAIN FROM SEVERAL THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IVANHOE AND
  COLEMAN STORE. BRUSH CREEK AND POOR BRANCH WILL RISE QUICKLY 
  OUT OF THEIR BANKS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3689 8110 3694 8079 3673 8079 3669 8095

$$

AMS
2 follow-up statements
103 
WGUS71 KRNK 130047
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
847 PM EDT THU MAY 12 2011

VAC035-197-130500-
/O.CON.KRNK.FF.W.0017.000000T0000Z-110513T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-CARROLL VA-
847 PM EDT THU MAY 12 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
WESTERN CARROLL AND EASTERN WYTHE COUNTIES...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO 
TO THREE INCHES OF RAIN FROM THUNDERSTORMS THIS AFTERNOON. CREEKS 
WERE FULL AND MAY CONTINUE TO RISE AS THE RUNOFF FROM THE 
THUNDERSTORMS FLOWS TO THE NEW RIVER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IVANHOE AND 
COLEMAN STORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3689 8110 3694 8079 3673 8079 3669 8095

$$

AMS
082 
WGUS71 KRNK 130310
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 PM EDT THU MAY 12 2011

VAC035-197-130320-
/O.CAN.KRNK.FF.W.0017.000000T0000Z-110513T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-CARROLL VA-
1110 PM EDT THU MAY 12 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN CARROLL AND
EASTERN WYTHE COUNTIES...

FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.

LAT...LON 3689 8110 3694 8079 3673 8079 3669 8095

$$

AMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:15 PM EDT, 41 minutes earlier.

Area forecast discussion, May 12, 6:15 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT THU MAY 12 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONTAL
BOUNDARY SITUATED ACROSS THE WESTERN PORTION OF THE FORECAST AREA.
SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD THIS WEEKEND AS
AN UPPER LEVEL LOW APPROACHES THE REGION FROM THE CENTRAL PLAINS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE PUSHING IN FROM WEST
VIRGINIA THROUGH THE EVENING...WITH THE MOST INTENSE STORMS
OCCURRING WEST OF THE BLUE RIDGE. STORMS SO FAR TODAY HAVE
WEAKENED AS THEY MADE IT INTO THE MORE STABLE AIR EAST OF THE BLUE
RIDGE...WHERE CLOUD COVER HAS STRONGLY LIMITED SURFACE HEATING.
BELIEVE STRONGEST THUNDERSTORMS WILL TRANSITION TO THE MOUNTAIN
EMPIRE REGION...AND INTO THE NORTHWEST NORTH CAROLINA MOUNTAINS
THIS EVENING...WHERE ONLY SCATTERED CLOUD COVER HAS ALLOWED
SURFACE TEMPERATURES TO LIFT INTO THE UPPER 70S AND LOW 80S.

THIS AREA HAS HAD SCATTERED THUNDERSTORMS THE PAST TWO DAYS AND
SOME AREAS HAVE HAD HEAVY RAIN. WITH THE FRONT DRAPED ACROSS THE
WESTERN COUNTY WARNING AREA ADDITIONAL THUNDERSTORMS ARE POSSIBLE
OVERNIGHT. 3 HOUR FLASH FLOOD GUIDANCE IN ALONG THE FRONT WAS 1.2
TO 1.8 INCHES. ESPECIALLY CONCERNED ABOUT THE AREA FROM WYTHE
COUNTY DOWN TO CARROLL AND GRAYSON COUNTIES...TO ALLEGHANY COUNTY NORTH
CAROLINA THAT HAD HEAVY RAIN WEDNESDAY EVENING. SO A FLASH FLOOD
WATCH HAS BEEN ISSUED THROUGH MIDNIGHT.

ONCE THESE STORMS SUBSIDE...THE VERY MOIST ATMOSPHERE WILL RESULT
IN ANOTHER ROUND OF FOGGY CONDITIONS ACROSS THE REGION. FORECAST
MODELS AGAIN WANT TO BRING DRIER AIR INTO OUR EASTERN COUNTIES AND
ARE CALLING FOR OVERNIGHT LOWS IN THE LOW TO MID 50S. DO NOT SEE
ANY MECHANISM WHICH WILL CARRY THAT DRIER AIR INTO THE AREA...AND
WILL GO ABOVE FORECAST GUIDANCE AND CALL FOR OVERNIGHT LOWS IN THE
UPPER 50S TO NEAR 60 ACROSS SOUTHSIDE VIRGINIA AND THE NORTH
CAROLINA PIEDMONT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
MORE SHOWERS AND THUNDERSTORMS WILL RETURN FOR FRIDAY AS THE
STATIONARY FRONT HOLDS IN PLACE AND ANOTHER UPPER LEVEL
DISTURBANCE PUSHES ACROSS OUR AREA FROM THE GREAT LAKES REGION.

UNSETTLED WEATHER EXPECTED THROUGH THE WEEKEND.  UPPER TROF OVER THE
MID SECTION OF THE COUNTRY INCHES CLOSER AND BEGINS TO CUT-OFF.
SINCE WE WILL BE ON THE EASTERN SIDE OF THE TROF...EXPECT DEEP
PLUME OF MOISTURE TO BE FUNNELED NORTHWARD FROM THE GULF OF MEXICO
AND INTO THE MID ATLANTIC REGION...FUELING SCATTERED TO NUMEROUS
SHOWERS AND STRONG THUNDERSTORMS.  PWATS FRIDAY NIGHT THROUGH
SATURDAY WILL BE IN THE NEIGHBORHOOD OF 1.5 INCHES...SUPPORTING A
HEAVY RAIN THREAT.  BY SATURDAY NIGHT INTO SUNDAY THE DEEPER
MOISTURE GETS SHUNTED TO THE EAST...HOWEVER THE UPPER LOW WILL DRIFT
OVERHEAD AND CUT-OFF...LEAVING THE AREA UNDERNEATH A SPIRALING
CLOUD FIELD WITH AREAS OF SHOWERS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE CRYSTAL BALL LOOKS MARKEDLY CLOUDY FOR EARLY NEXT WEEK. OMEGA
BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER HEIGHTS
JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER THE EAST CENTRAL
CONUS...THE STACKED LOW THE FOCUS FOR OUR WEATHER FOR MOST OF THE
WEEK. BOTH THE ECMWF AND THE GFS DUMP ADDITIONAL DISTURBANCES INTO
THE CLOSED UPPER LOW...RESULTING IN PERIODS OF TIME WHERE THE RAIN
CHANCES WILL BECOME HIGHER DURING THE 4 DAY PERIOD.  ATTM IT APPEARS
THE GREATEST THREAT FOR PRECIP AND HIGHEST QPF WILL BE EARLY IN THE
WEEK...ESPECIALLY MONDAY AND TUESDAY...WHEN THE LOW IS PRACTICALLY
OVHD...THEN A DECREASING TREND AS THE UPPER LOW FILLS AND DRIFTS
SLOWLY NORTHWARD FOR THE LATTER HALF OF THE WEEK. TEMPERATURES ARE
EXPECTED TO REMAIN RELATIVELY COOL MONDAY...TUESDAY...AND WEDNESDAY
DUE TO THE ABUNDANT CLOUD COVER AND SHOWERS...THEN BEGIN THE
TRANSITION TO WARMER NUMBERS FOR THE LATTER HALF OF THE WEEK.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT ROA...DAN...BCB...AND
LWB THROUGH THIS AFTERNOON AND EARLY EVENING...WITH THUNDERSTORM
ACTIVITY TRANSITIONING TOWARD BLF LATER THIS EVENING. MAIN THREATS
WITH THIS ACTIVITY WILL BE LARGE HAIL AND PERIODS OF HEAVY RAIN
WHICH WILL LOWER VISIBILITIES TO LESS THAN 1SM MILE FOR BRIEF
PERIODS OF TIME. CEILINGS AND VISIBILITIES WILL LOWER TO IFR AGAIN
TOWARD THE SUNRISE HOURS OF FRIDAY...WITH FOG SETTING IN SOME
AREAS. WIDESPREAD CLOUD COVER WILL LIMIT HEATING THROUGH FRIDAY
AFTERNOON...WHICH WILL PROLONG THE LOWER VISIBILITIES AND LOW
CEILINGS. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA
FRIDAY AFTERNOON...TRIGGERING ANOTHER ROUND OF SHOWER AND
THUNDERSTORM ACTIVITY.

EXPECT A SLOW MOVING UPPER LEVEL LOW TO PUSH INTO OUR REGION THIS
WEEKEND...WHICH WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS...
AS WELL AS PROLONGED PERIODS OF MVFR AND IFR CONDITIONS...FOR OUR
REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-
     009>017-032-033-043.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>005-
     018>020.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042>044.

&&

SYNOPSIS...NF
NEAR TERM...AMS
SHORT TERM...NF/PM
LONG TERM...PM
AVIATION...NF
Hazardous weather outlook, May 12, 3:08 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT THU MAY 12 2011

VAZ007-009>014-018>020-022>024-WVZ042>045-131915-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
308 PM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING FOR AREAS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS IN
VIRGINIA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND VERY HEAVY RAIN...IN ADDITION TO STRONG WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-131915-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
308 PM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 12, 6:20 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
620 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 NW HILLSVILLE         36.81N 80.81W
05/12/2011  E1.00 INCH       CARROLL            VA   PUBLIC

0600 PM     HAIL             3 WNW HILLSVILLE        36.79N 80.78W
05/12/2011  E0.88 INCH       CARROLL            VA   PUBLIC

0610 PM     HAIL             2 WSW HILLSVILLE        36.75N 80.77W
05/12/2011  E1.75 INCH       CARROLL            VA   PUBLIC

            AT EXIT 14 ON INTERSTATE 77.

&&

CHENARD
Local storm report, May 12, 6:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 NE IVANHOE            36.85N 80.92W
05/12/2011  E0.75 INCH       WYTHE              VA   TRAINED SPOTTER

&&

CHENARD
Local storm report, May 12, 6:28 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             5 WSW ALLISONIA         36.90N 80.81W
05/12/2011  E0.88 INCH       WYTHE              VA   PUBLIC

&&

CHENARD
Local storm report, May 12, 6:42 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             WOODLAWN                36.72N 80.82W
05/12/2011  E0.75 INCH       CARROLL            VA   PUBLIC

&&

16
Local storm report, May 12, 6:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             5 WSW HILLSVILLE        36.75N 80.82W
05/12/2011  E1.00 INCH       CARROLL            VA   PUBLIC

            HAIL AT LEAST QUARTER SIZE FELL FOR 20 MINUTES FROM 617
            UNTIL 637 AND IS COVERING THE GROUND.

&&

CHENARD
Local storm report, May 12, 6:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             1 WNW COLEMAN STORE     36.89N 81.00W
05/12/2011  E1.00 INCH       WYTHE              VA   PUBLIC

            LASTED 5 MINUTES AND COVERED THE GROUND ALONG PINE BROOK
            DRIVE

&&

CHENARD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 5:40 AM EDTSpecial Weather StatementRNKFloyd35 min
May 12, 1:11 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Rockbridge46 min
May 12, 2:23 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, City of Covington67 min
May 12, 2:43 PM EDTSpecial Weather StatementRNKBedford62 min
May 12, 3:07 PM EDTSevere Thunderstorm WarningRNKGiles53 min
May 12, 3:23 PM EDTSpecial Weather StatementRNKBedford67 min
May 12, 3:30 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Montgomery, Pulaski, City of Radford60 min
May 12, 3:42 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville33 min
May 12, 4:13 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski62 min
May 12, 4:38 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Patrick, Roanoke50 min
May 12, 4:40 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe50 min
May 12, 5:25 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe65 min
May 12, 5:27 PM EDTFlash Flood WatchRNKBland, Carroll, Floyd, Franklin, Giles, Grayson and 10 more5 hr
May 12, 6:01 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Patrick, City of Galax59 min
May 12, 6:32 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe58 min
May 12, 7:24 PM EDTSpecial Weather StatementRNKCity of Galax66 min

Nearby

Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.